Winter Weather, Inland Sussex
- When
- January 24, 12:30 AM EST to 7:00 AM EST
- Where
- Inland Sussex forecast zone
- Injuries
- 0 direct, 3 indirect
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Light snow that fell during the early morning of the 24th resulted in snow covered roads and accidents, mainly in Sussex County. Accumulations were 1 to 2 inches in Sussex County and less than half an inch in Kent and New Castle Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Light snow that fell during the early morning of the 24th resulted in snow covered roads and accidents, mainly in Sussex County. Accumulations were 1 to 2 inches in Sussex County and less than half an inch in Kent and New Castle Counties. Snow began falling shortly after midnight EST on the 24th and ended around 7 a.m. EST that morning. Temperatures were below freezing and the snow stuck instantly to untreated roadways. Sussex County Police reported about 20 traffic accidents, three with injuries and two disabled vehicles. Representative snowfall included 1.6 inches in Selbyville (Sussex County), 1.0 inch in Georgetown, Delmar and Seaford (all Sussex County) and 0.4 inches in Dover (Kent County). The light snow was caused by a low pressure system that moved west to east from Missouri on the afternoon of the 23rd and passed off the North Carolina coast around 6 a.m. EST on the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 23, 9:48 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EST WED JAN 23 2013
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL QUICKLY DEVELOP EAST OF THE NORTH
CAROLINA COAST EARLY THURSDAY. HIGH PRESSURE THEN BUILDS IN FOR
LATE THURSDAY AND FRIDAY MORNING, BEFORE MOVING OFFSHORE. A WEAK
AREA OF LOW PRESSURE SLIDES ACROSS THE MID ATLANTIC FRIDAY NIGHT,
THEN INTENSIFIES AS IT TRACKS TOWARD THE CANADIAN MARITIMES
THROUGH SATURDAY. AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS INTO
OUR REGION THIS WEEKEND, THEN SHIFTS OFFSHORE EARLY NEXT WEEK. A
WARM FRONT LOOKS TO LIFT TO OUR NORTH LATE MONDAY INTO TUESDAY,
WITH A COLD FRONT ARRIVING FROM THE WEST DURING WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
930 PM ESTF HAS USED LATEST AVBL HPC GRIDS WHICH THE 00Z/24 NAM
AND LATEST AVBL RAP MIRRORS. STARTS WITH MO CLR SKIES ACROSS A
GOOD CHUNK OF THE FCST AREA THIS EVENING BEFORE SKIES CLOUD OVER
LATE. WE HAVE ALMOST 1.5 INCHES ALONG THE S BORDER OF SUSSEX
COUNTY DE TAPERING TO TRACE JUST N OF KDOV TO KWWD.
THERE MAY BE SOME OCEAN EFFECT ENHANCEMENT ALONG THE SE SUSSEX
COUNTY BORDER NEAR DAWN AS -12C 950 MB TURNS EAST NE FOR A SHORT
TIME.
OTRW MULTI MODEL AGREEMENT ON A 2 TO 8 HOUR PERIOD OF SNOW FOR S
DE AND ADJACENT WATERS/MD. HOW FAR NORTH...FLUFF FACTOR ETC
DETERMINE FINAL AMTS. EVENT IS MOSTLY 06Z-12Z.
LOW TEMPS NEAR 5 BELOW IN SOME OF THE SNOW COVERED FAR NORTH TO
NEAR 20 FAR SOUTH.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
LOW PRESSURE TO THE EAST WILL DEEPEN THURSDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. ANY SNOW ASSOCIATED WITH THE LOW WILL BE
EAST OF THE AREA BY MORNING...SO DRY WEATHER IS EXPECTED. WINDS WILL
BE GUSTY 25 TO 30 MPH DURING THE DAY...AND WITH TEMPERATURES IN
THE TEENS EARLY ON...THERE MAY STILL BE SOME COLD WIND CHILL
READINGS EARLY ON. TEMPERATURES WILL MODERATE INTO THE 20S BY
AFTERNOON....STILL ABOUT 15 DEGS COLDER THAN NORMAL! MILKY WHITE
MIDDAY SKY AS VERY LARGE T1-T5 LAPSE RATES WRING OUT REMAINING BL
MOISTURE FORMING LOTS OF VIRGA DURING THE MIDDAY HOURS BEFORE
DRIER AIR PREVAILS AND EVAPORATES THE VIRGA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE STRETCH OF RATHER COLD CONDITIONS CONTINUES INTO THE WEEKEND,
HOWEVER THEN A BREAK LOOKS TO OCCUR ESPECIALLY EARLY NEXT WEEK. A
QUICK MOVING SYSTEM LATER FRIDAY AFTERNOON AND NIGHT SHOULD BRING AT
LEAST SOME ACCUMULATING SNOW TO THE AREA.
THE OVERALL LARGE SCALE FLOW IS COMPRISED OF A POLAR VORTEX THAT
TENDS TO RELAX SOME WITH TIME. AS THIS OCCURS, ADDITIONAL SHORT WAVE
ENERGY TOPPING THE RIDGE OUT WEST DIVES SOUTHEASTWARD ACROSS THE
NORTHERN PLAINS AND HELPS TO CARVE OUT ANOTHER UPPER-LEVEL TROUGH.
THE OVERALL FLOW REGIME IS SUPPORTIVE OF PROGRESSIVE SYSTEMS. THE
NORTHERN AND SOUTHERN STREAM ENERGY HAS BEEN CAUSING ADJUSTMENTS IN
THE MODEL GUIDANCE, HOWEVER GIVEN THE SETUP A QUICK MOVING AND WEAK
SYSTEM IS ANTICIPATED BEFORE IT STRENGTHENS OFFSHORE ON SATURDAY. IN
SUPPORT OF THIS IS THE UPPER-LEVEL TROUGH IS FORECAST TO BE EITHER
NEUTRAL OR POSITIVELY TILTED. THERE DOES APPEAR TO BE MORE OF A
CONSENSUS NOW WITH THIS SYSTEM GENERALLY ZIPPING ACROSS THE MID
ATLANTIC STATES FRIDAY NIGHT. THE SURFACE LOW THEN STRENGTHENS ONCE
OFFSHORE AS IT ENCOUNTERS MORE ENERGY INTERACTION ALONG WITH A MUCH
MORE IMPROVED BAROCLINIC REGION OVER THE OCEAN. A SHOT OF COLD AIR
THEN ARRIVES IN THE WAKE OF THIS WEAK STORM, WITH SOME AIRMASS
MODIFICATION TAKING PLACE EARLY NEXT WEEK.
WE USED A MODEL BLEND/CONTINUITY FROM THURSDAY NIGHT INTO SATURDAY,
THEN INCORPORATED HPC GUIDANCE THEREAFTER. HPC USED MOSTLY A BLEND
OF THE ECMWF MEAN/GEFS MEAN SATURDAY NIGHT THROUGH WEDNESDAY. SOME
TWEAKS WERE THEN MADE BASED ON ADDITIONAL COLLABORATION WITH OUR
NEIGHBORING OFFICES.
FOR THURSDAY NIGHT...A FAIRLY STRONG AREA OF HIGH PRESSURE SETTLES
IN AND THIS MAY SET THE STAGE FOR A VERY COLD NIGHT AS WINDS
DECOUPLE. SOME CLOUDS MAY START TO INCREASE, HOWEVER AS OF NOW
THIS SHOULD BE MAINLY THE HIGH LEVEL VARIETY. WE THEN TURN OUR
ATTENTION TO THE WEST AND SOUTHWEST FOR OUR NEXT SYSTEM.
FOR FRIDAY AND SATURDAY...WHILE A STORM IS EXPECTED TO IMPACT THE
REGION, IT IS ANTICIPATED TO BE WEAK AND A QUICK MOVER. THE OVERALL
PROGRESSIVE FLOW SHOULD TEND TO KEEP THE LARGE SCALE LIFT ON THE
WEAKER SIDE BEFORE THE SURFACE LOW STRENGTHENS OFFSHORE AND MOVES
AWAY. WHILE THERE STILL REMAINS SOME UNCERTAINTY IN THE DETAILS,
THERE IS BETTER CONSENSUS THAT A LIGHT QPF EVENT MOVES ACROSS THE
ENTIRE CWA. THE NAM CONTINUES TO APPEAR TO QUICK AND LIES ON THE
EAST SIDE OF THE MODEL SPREAD BY SATURDAY MORNING IN THE WESTERN
ATLANTIC. SINCE THERE IS NORTHERN AND SOME SOUTHERN STREAM ENERGY
INVOLVED, THE PROGRESSIVE NATURE OF THE FLOW TENDS TO KEEP THE LARGE
SCALE LIFT IN CHECK FOR AWHILE. THE GENERAL IDEA OF INCREASING WAA
WILL HELP TO SPREAD OUT AN AREA OF LIGHT TO PERHAPS SOME EMBEDDED
MODERATE SNOW. THE AIRMASS IS RATHER DRY TO START, BUT THE FORECAST
SOUNDINGS OVERALL SUGGEST THAT THE SATURATION OCCURS FAIRLY QUICKLY
DURING FRIDAY AFTERNOON. WE SHOULD LOSE SOME QPF TO EVAPORATION, BUT
THE LIGHT SNOW MAY START FAIRLY QUICKLY THEREAFTER.
WE CONTINUE TO PLAY THIS IS AN OVERRUNNING EVENT FOR MOST OF THE
DURATION AS THE INITIAL WAA HELPS TO TIGHTEN THE THERMAL GRADIENT
ALOFT, ALTHOUGH THIS IS NOT ROBUST ENOUGH TO GET MUCH IN THE WAY OF
FRONTOGENETIC FORCING GOING. MODEL CROSS SECTIONS SHOW THE SNOW
GROWTH REGION EDGING INTO THE LIFT AREA /SATURATION OCCURRING
THROUGH THE DENDRITIC CRYSTAL LAYER/, HOWEVER THIS IS ON THE WEAKER
SIDE. THIS ALL POINTS TO A LOW BANDING POTENTIAL UNTIL ONCE THE
SURFACE LOW IS OFFSHORE AND MOVING AWAY AS IT STRENGTHENS. AT LEAST
ONE CONCERN IS THAT AS THE MAIN SURFACE LOW STRENGTHENS OFFSHORE,
DOES THIS CREATE A VOID OR MUCH WEAKER AREA OF LIFT TO ITS NORTHWEST
SIDE. THIS IS A POSSIBILITY BUT FOR NOW IT IS NOT FACTORED IN AS IT
APPEARS THAT A SWATH OF MAINLY LIGHT SNOW MOVES ACROSS THE ENTIRE
AREA.
WE SLOWED DOWN THE POPS A BIT MORE FROM WEST TO EAST DURING THE DAY
FRIDAY AS THE MAIN SYSTEM LOOKS TO ARRIVE LATER IN THE AFTERNOON. IF
THE GUIDANCE CONSENSUS HOLDS, POPS CAN BE INCREASED INTO THE
CATEGORICAL RANGE. REGARDING PRECIPITATION TYPES, THE AIRMASS LOOKS
PLENTY COLD AND GIVEN THE DRYNESS LEADING UP TO IT WE WILL MAINTAIN
ALL SNOW THROUGHOUT. WHILE THE AIRMASS MOISTENS UP, THE FORECAST
SOUNDINGS ARE STILL RATHER COLD WHICH WOULD TEND TO LEAD TOWARD
HIGHER RATIOS. THE EVENT THAT TOOK PLACE THIS PAST MONDAY EVENING IN
PARTS OF OUR CWA HAD RATHER HIGH RATIOS /ALSO STRONG FRONTOGENETIC
FORCING WITH BANDING/ AND WHILE WE ARE NOT THINKING THEY WILL BE
THIS HIGH FOR THIS EVENT, ABOUT 20 TO 1 IS CERTAINLY DOABLE. SINCE
THERE IS WEAKER FORCING AND A LESS OF A CHC FOR BANDING, THE
SNOWFALL RATES ARE ANTICIPATED TO BE ON THE LIGHT SIDE. BASED ON THE
QPF CONSENSUS, WE ARE LEANING TOWARD A GENERAL 1-3 INCH SNOWFALL
ACROSS THE AREA. WHILE THIS IS NOT A LOT, IT COULD CREATE SOME
HAZARDOUS TRAVEL FOR A TIME AS THE AIR AND GROUND IS COLD. WE WILL
CONTINUE TO MENTION THIS SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK.
THE SYSTEM MOVES AWAY DURING SATURDAY MORNING WITH A COLD AND GUSTY
NORTHWESTERLY WIND IN ITS WAKE. THERE COULD BE SOME FLURRIES OR SNOW
SHOWERS MAINLY IN THE POCONOS DUE TO SOME EASTERN GREAT LAKES
RESPONSE.
FOR SUNDAY AND MONDAY...AN EXPANSIVE SURFACE HIGH BUILDS ACROSS OUR
AREA SUNDAY BEFORE SETTLING TO OUR SOUTH INTO MONDAY. A
NORTHWESTERLY FLOW IS FORECAST TO BE MAINTAINED SUNDAY BEFORE
BACKING MORE TO THE WEST AND EVEN SOUTHWEST MONDAY. THIS WILL RESULT
IN AT LEAST SOME WAA OCCURRING AS THE MAIN TROUGH WEAKENS AND ALLOWS
SOME WARMING TO ARRIVE FROM THE OHIO VALLEY. THERE MAY HOWEVER BE A
WEAK DISTURBANCE ARRIVING PRIOR TO THE RIDGE MONDAY WITHIN THE FLOW
AS THE WAA TO THE WEST HELPS TO INCREASE THE THERMAL GRADIENT ALOFT.
THIS WILL ALSO AID IN THE DEVELOPMENT OF A WARM FRONT. SOME OF THE
GUIDANCE INDICATING A PERIOD OF OVERRUNNING PRECIPITATION MONDAY AND
MONDAY NIGHT AS THE WARM FRONT ARRIVES. THIS COULD FEATURE A LITTLE
SNOW TO PERHAPS A WINTRY MIX DEPENDING ON THE THERMAL PROFILES. FOR
NOW, WE DID NOT HIT THIS ALL THAT HARD GIVEN THE BULK OF THE ENERGY
LOOKS TO BE FARTHER TO THE WEST AND IT MAY DAMPEN OUT AS IT SHIFTS
EASTWARD.
FOR TUESDAY...HIGH PRESSURE IS FORECAST TO BE CENTERED OFF THE
SOUTHEASTERN U.S. COAST WITH AN UPPER-LEVEL RIDGE ARRIVING ALONG THE
EAST COAST. THIS WILL GENERALLY BE ENHANCED AS LOW PRESSURE TRACKS
ACROSS THE GREAT LAKES REGION WITH A WARM FRONT LIFTING TO OUR
NORTH. THIS FRONTAL BOUNDARY THOUGH MAY REMAIN DRAPED NEARBY AS HIGH
PRESSURE TRAVERSES SOUTHEASTERN CANADA. FOR NOW, KEPT A DRY FORECAST
GOING FOR TUESDAY THEN BROUGHT IN SOME LOW CHC POPS AT NIGHT AS WE
AWAIT FOR THE MAIN COLD FRONT TO GET CLOSER. A SOUTHERLY FLOW ALONG
WITH WAA SHOULD RESULT IN MILDER SURFACE TEMPERATURES.
FOR WEDNESDAY, CONTINUED WAA AHEAD OF A COLD FRONT SHOULD ALLOW FOR
A MILDER DAY ALTHOUGH THIS MAY BE MUTED SOME BY SOME SHOWERS
POTENTIALLY ARRIVING. IT APPEARS THE COLD FRONT ARRIVES BY LATE IN
THE DAY. FOR NOW, INCLUDED LOW CHC POPS ACROSS THE REGION.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH THURSDAY...OCNL VFR CIGS THROUGH EARLY THURSDAY MORNING WITH A
GENERAL NNW WIND UNDER 15 KT THRU THE NIGHT. A 2 TO 8 HOUR PERIOD
OF SNOW VCNTY KDOV SOUTHWARD IN S DE LATE TONIGHT.
THU AFTER 15Z...VFR SCT CLOUDS AOA 5000 FT AND A NW WIND G NEAR
25 KTS WITH PLENTY OF VIRGA AND AREAS OF BKN CIGS NEAR 5000FT
FORENOON EVENTUALLY BECOMING CLEAR BY 21Z.
OUTLOOK...
THURSDAY NIGHT...VFR. WEST TO NORTHWEST WINDS 15 TO 20 KNOTS WITH
GUSTS TO AROUND 25 KNOTS, DIMINISHING TO AROUND 10 KNOTS.
FRIDAY...VFR THROUGH ABOUT MID AFTERNOON. MVFR CEILINGS AND
VISIBILITIES SHOULD DEVELOP AS SNOW ARRIVES GENERALLY WEST OF THE
DELAWARE RIVER THROUGH SUNSET.
FRIDAY NIGHT...MVFR CEILINGS AND VISIBILITIES THROUGH ABOUT 06Z
SATURDAY. LOCAL IFR VISIBILITIES ARE POSSIBLE FOR A TIME, ESPECIALLY
EAST OF THE DELAWARE RIVER. DESPITE SOME LOWER CONFIDENCE, IT
APPEARS A GENERAL 1 TO 3 INCHES OF SNOW OCCURS ACROSS THE ENTIRE
AREA. THE SNOW IS ANTICIPATED TO BE RATHER FLUFFY GIVEN THE VERY
COLD AND DRY AIR IN PLACE.
SATURDAY...MAINLY VFR. WEST TO NORTHWEST WINDS 15 TO 20 KNOTS WITH
GUSTS UP TO 30 KNOTS.
SUNDAY AND MONDAY...VFR. NORTHWEST WINDS SUNDAY AROUND 10 KNOTS,
BECOMING LIGHT AT NIGHT. LIGHTER WINDS ON MONDAY HOWEVER PROBABLY
TURNING SOUTHERLY.
&&
.MARINE...
DESPITE THE G NEAR 25 KTS AT 44065 NO SCA AS ALL OTHER REPORTING
SITES NEAR THE CW ARE UNDER 20 KTS. LIGHT FREEZING SPRAY CONTINUES
AT THE 4 MONITORING LOCATIONS IN OUR WATERS NEAR 00Z.
NEXT SCA DEVELOPS THU MORNING UNTIL 05Z FRIDAY. CONDITIONS ARE
CLOSE TO GALE GUSTS MIDDAY THU AND THU AFTN...BUT CONFIDENCE IN GALE
TOO LOW TO ISSUE ATTM. THERE IS A CHC FOR -SN OVER THE SRN COASTAL
WATERS OVERNIGHT. THE MENTION OF LIGHT FREEZING SPRAY WILL REMAIN
FOR TONIGHT AND THURSDAY.
OUTLOOK...
A TIGHTENED PRESSURE GRADIENT AHEAD OF AN EXPANSIVE AREA OF HIGH
PRESSURE THURSDAY NIGHT WILL WEAKEN. A CONTINUED COLD AIR MASS
WITHIN THE TIGHTENED PRESSURE GRADIENT ON THURSDAY WILL CONTINUE FOR
A TIME DURING THE NIGHT. THIS WILL RESULT IN ADVISORY LEVEL GUSTS AT
LEAST THROUGH THE EVENING. THEREAFTER, THE SURFACE HIGH SETTLES IN
AND SHOULD LOWER THE WINDS. AS A RESULT, WE WILL GO WITH A SMALL
CRAFT ADVISORY FOR ALL AREAS THROUGH 05Z FRIDAY. THE NEXT SYSTEM IS
FORECAST TO MOVE THROUGH FAIRLY QUICKLY LATE FRIDAY AFTERNOON AND
FRIDAY NIGHT. THIS SYSTEM WILL STRENGTHEN ONCE OVER THE ATLANTIC
WATERS, WITH ANOTHER SHOT OF COLD AIR TO FOLLOW. ONCE AGAIN A
TIGHTENING PRESSURE GRADIENT COMBINED WITH DEEPER MIXING WILL ALLOW
FOR ADVISORY LEVEL WINDS OCCURRING LATE FRIDAY NIGHT AND ESPECIALLY
SATURDAY. THERE ARE SOME DIFFERENCES REGARDING THE WINDS ABOVE THE
SURFACE, AS THE GFS IS STRONGER AND WOULD HAVE A BETTER CHC OF A
PERIOD OF GALE FORCE WINDS. AS OF NOW, LEANING MORE TOWARD A STRONG
ADVISORY LEVEL EVENT SATURDAY.
THE GRADIENT FLOW THEN DROPS OFF ENOUGH TO ALLOW WINDS TO DROP BACK
BELOW SMALL CRAFT ADVISORY CRITERIA LATE SATURDAY NIGHT INTO SUNDAY.
HIGH PRESSURE ARRIVES SUNDAY BEFORE SHIFTING TO OUR SOUTH AND EAST
WITH A SOUTHERLY FLOW DEVELOPING.
&&
.CLIMATE...
TODAYS AVERAGE TEMPERATURE AT KMPO AND KPHL WAS THE COLDEST SINCE
1/24/11. AT KACY THE AVG TEMP COLDEST SINCE 1/16/09.
TODAYS MAX TEMP AT MPO COLDEST SINCE 9F 1/17/09
TODAYS MAX TEMP AT ABE COLDEST SINCE 18F 1/17/09
TODAYS MAX TEMP AT PHL COLDEST SINCE 21F 1/30/10
TODAYS MAX TEMP AT ACY COLDEST SINCE 22F 1/30/10
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT FOR ANZ430-431-450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG/O'HARA 948
SHORT TERM...DRAG/O'HARA
LONG TERM...GORSE
AVIATION...DRAG/GORSE/O'HARA 948
MARINE...DRAG/GORSE/O'HARA 948
CLIMATE...948HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST WED JAN 23 2013 NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-070- 071-101>106-242100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 1 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-242100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME LIGHT SNOW IS EXPECTED TO OCCUR ACROSS MUCH OF THE AREA LATE TONIGHT. WHILE SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT, THE SNOW COULD RESULT IN LOCALLY HAZARDOUS TRAVEL TOWARD THE START OF THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME LIGHT SNOW SHOULD BE ENDING EARLY THURSDAY MORNING. WHILE SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT, THE SNOW COULD RESULT IN LOCALLY HAZARDOUS TRAVEL DURING THE THURSDAY MORNING COMMUTE. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 1 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-242100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT FREEZING SPRAY OVER MOST OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT FREEZING SPRAY OVER MOST OF THE WATERS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428415, 428414.